Thank you for contacting Health at Hand.
As you may know Prednisolone can be used to treat or help a wide variety of medical conditions. You have not included why you have been prescribed this short course of Prednisolone so I have focused information in general.
The starting dose of Prednisolone can vary from 5mg to 60mg daily depending on the disorder being treated.
Usually gradual withdrawal is only necessary when the Prednisolone course involves taking more than 7.5mg continuously for more than three weeks.
I understand that you are taking a 10 day course of Prednisolone so it is less than 3 weeks. Taking this into account it seems appropriate to stop the dose after 10days.
However, because you are taking more than 40mg Prednisolone (i.e. 60mg daily) you may need further instructions from your doctor as the dose may need to be tapered.
How quickly the dose is reduced depends a great deal on whether the disease is likely to relapse when the dose is stopped or reduced.
If the disease is unlikely to relapse on stopping Prednisolone then the dose may be reduced more quickly or stopped without the need for gradual reduction.
There are other factors that need to be considered when stopping Prednisolone even when the steroid course is less than three weeks.
• People who have had repeated courses of corticosteroids such as Prednisolone or other steroid injections, particularly if taken for greater than 3 weeks.
• When a short course has been prescribed within one year of stopping long-term therapy (months or years) of corticosteroid such as Prednisolone.
• People who may be lacking in their own natural steroid levels because of a problem with adrenal gland, pituitary gland or the hypothalamus. These structures are involved in maintaining the body’s own natural steroid levels.
• People receiving doses greater than 40mg daily of prednisolone (or equivalent).
• People who repeatedly take their doses in the evening.
If you fall into any of these categories then again a gradual withdrawal from the short course may be necessary.
I suggest you discuss this matter with your prescribing doctor and voice your concerns.
I hope this helps.